MAUDE Adverse Event Report: ENDOLOGIX AFX; INTRODUCER SYSTEM II

ENDOLOGIX AFX; INTRODUCER SYSTEM II
Model Number S17-45
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Codes Exsanguination (1841); Failure of Implant (1924)
Date of Event 02/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event has not been returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa).During the initial implant procedure, the physician was unable to advance the afx introducer system in preparation for implant of an afx proximal extension.During this procedure, there was abnormal blood loss (1300cc) to the patient as well as an access site complication in the right femoral artery.In response to the blood loss, the physician provided four (4) units of prbcs (packed red blood cells), and the patient was transferred to icu (intensive care unit) in stable condition.This event was discovered during clinical assessment to related patient id 58056 (reference mfr.Report # 3008011247-2022-00082).It is unknown if the affected device is available for return/evaluation.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported intraoperative unable to advance the afx introducer and abnormal blood loss are confirmed.This is consistent with the reported adverse event/incident.The most likely causation for the reported event is user and anatomy related due to the following factors: left common femoral artery (cfa) access site was 6.4mm (should be greater than 6.5mm per device ifu ) - this off label condition likely contributed to the inability to advance the introducer sheath, left cfa reported as substantially diseased with calcium burden - this anatomy related condition likely also contributed to the inability to advance, and case reported as complex and prolonged as multiple access attempts were required with different dilators and sheaths thereby causing damage to the right (cfa) - this user related condition likely contributed to the abnormal blood loss.The procedure related harms identified were a prolonged procedure and an additional endovascular procedure (right endarterectomy with ptfe graft).The final patient status was reported as being discharged to a nursing home for rehabilitation on postoperative day five.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa).During the initial implant procedure, the physician was unable to advance the afx introducer system in preparation for implant of an afx proximal extension.During this procedure, there was abnormal blood loss (1300cc) to the patient as well as an access site complication in the right femoral artery.In response to the blood loss, the physician provided four (4) units of prbcs (packed red blood cells), and the patient was transferred to icu (intensive care unit) in stable condition.This event was discovered during clinical assessment to related patient id 58056 (reference mfr.Report # 3008011247-2022-00082).It is unknown if the affected device is available for return/evaluation.Additional information: the device is unavailable for return/evaluation.

Brand Name
AFX
Common Device Name
INTRODUCER SYSTEM II
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key15422661
Report Number2031527-2022-00230
Device Sequence Number4749985
Product Code MIH
UDI-Device Identifier00818009011381
UDI-Public(01)00818009011381(17)240416
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/16/2024
Device Model NumberS17-45
Device Lot Number2451462-035
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/07/2022
Supplement Date Received by Manufacturer11/03/2022
Initial Report FDA Received Date09/14/2022
Supplement Report FDA Received Date11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age82 YR
Patient SexFemale